# SDR 2007UALA03670

- Difficulty date: September 12, 2007
- Submitted: September 15, 2007
- Operation: Air carrier
- Aircraft: N773UA
- Make and model: Boeing 777222
- Aircraft serial: 26929
- Aircraft time: 48,653 hours, 10,099 cycles
- Engine: Pwa PW4077
- Engine time: 42,521 hours, 8,416 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

RTFL DUE TO RIGHT ENGINE FAILURE.  ENGINE REPLACED. SHOP TEARDOWN REVEALED AN HPT STAGE-1 BLADE FAILED AT THE ROOT.  THE REMAINDER OF THE TURBINE SUFFERED HEAVY RESULTANT DAMAGE. STRESS CORROSION CRACKING, A KNOWN FAILURE MODE, IS SUSPECTED, BUT COULD NOT BE CONFIRMED.  CONSEQUENTLY, THE BLADE HAS BEEN RETURNED TO MANUFACTURER FOR FURTHER ANALYSIS. A NEW BLADE WITH IMPROVED UNDER PLATFORM COATING IS BEING INCORPORATED AT SHOP VISIT.  UA'S FLEET IS 50% MODIFIED.  THE FLD BLADE WAS NOT CONTAINED IN ONE OF THE MODIFIED ENGINES.
